Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 4, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 10, 2017, 12:35 PM PST. It took effect at Feb 11, 2017, 4:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2017, 12:35 PM PST (20:35 UTC)
- In effect from
- Feb 11, 2017, 4:00 AM PST
- Expired
- Feb 11, 2017, 8:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
677 WHUS76 KSGX 102035 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1235 PM PST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS SATURDAY... .A STORM SYSTEM MOVING THROUGH THE REGION WILL BRING SOME STRONGER WINDS TO THE OUTER WATERS SATURDAY...WITH GUSTS OF 25 KT LIKELY. THESE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PZZ775-110600- /O.NEW.KSGX.SC.Y.0004.170211T1200Z-170212T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1235 PM PST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST SATURDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...6 TO 9 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRISON
4 follow-up statements
016 WHUS76 KSGX 110434 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 834 PM PST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS SATURDAY... .A STORM MOVING THROUGH THE REGION WILL BRING GUSTY WEST- NORTHWEST WINDS TO THE OUTER WATERS SATURDAY. THESE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PZZ775-111400- /O.CON.KSGX.SC.Y.0004.170211T1200Z-170212T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 834 PM PST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST SATURDAY... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...COMBINED SEAS 6 TO 9 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SS
681 WHUS76 KSGX 111200 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS TODAY... .A STORM MOVING THROUGH THE REGION WILL BRING GUSTY WEST-NORTHWEST WINDS TO THE OUTER WATERS TODAY. THESE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PZZ775-112200- /O.CON.KSGX.SC.Y.0004.000000T0000Z-170212T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...COMBINED SEAS 6 TO 9 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
078 WHUS76 KSGX 112122 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 122 PM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY FOR THE OUTER WATERS TODAY... .A STORM MOVING THROUGH THE REGION WILL BRING GUSTY WEST- NORTHWEST WINDS TO THE OUTER WATERS INTO THIS EVENING. THESE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PZZ775-120400- /O.CON.KSGX.SC.Y.0004.000000T0000Z-170212T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 122 PM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WINDS...WEST-NORTHWEST 15 TO 20 KT WITH GUSTS TO 25 KT. * WAVES/SEAS...COMBINED SEAS 6 TO 9 FEET WITH A DOMINANT PERIOD OF 13 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMALL
597 WHUS76 KSGX 120405 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 805 PM PST SAT FEB 11 2017 PZZ775-120515- /O.EXP.KSGX.SC.Y.0004.000000T0000Z-170212T0400Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 805 PM PST SAT FEB 11 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DECREASED OVER THE OUTER WATERS BELOW ADVISORY LEVELS. NORTHWEST WINDS WILL BE LIGHT ON SUNDAY MORNING, BUT INCREASE TO 10 TO 20 KT SUNDAY AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING BEFORE DIMINISHING. $$ MOEDE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 9:43 AM PST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 10, 9:43 AM PST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
943 AM PST Fri Feb 10 2017
.SYNOPSIS...
Precipitation will return to the area today through early Saturday
as a low pressure system moves across the region. Additional
showers are possible over the mountains and deserts for the
remainder of the weekend, with gusty north to northeast winds
developing over the mountains and adjacent valleys Sunday and
Monday. Dry weather with slightly above normal highs Monday-
Wednesday, then cooling and a return of onshore flow Thursday with
increased chances for precipitation next Friday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
At 9 am PST, water vapor satellite showed an upper-level low
pressure trough across Central California, and composite radar
showed light to moderate precipitation falling around 100 miles
north and south of Point Conception. Surface observations showed
visibility across the area was improving, with most areas 1 mile
or greater. Therefore, the Dense Fog Advisory was allowed to
expire at 9 AM.
The upper-level trough will continue to advance southeast today
and tonight across the region. Ample moisture and upslope flow
will generate light to moderate showers starting in Orange and San
Bernardino Counties late this afternoon, slowly spreading southeast
into San Diego and Riverside Counties this evening into tonight.
Most areas west of the mountains should be dry by late Saturday
morning. However, some wrap-around moisture may be available for
a few showers over the mountains and deserts Saturday afternoon
through early Sunday afternoon as the associated upper-level low
traverses south just off the coast. This low may also have enough
cold air aloft to generate an isolated thunderstorm or two, so
that may need to be added to the forecast for the afternoon
package. Westerly winds will be gusty over the mountains above
9000 ft, with a few gusts near 60 mph possible. The strong winds
will be too isolated for a wind advisory to be issued. Highs will
lower 5-10 deg F below normal by Saturday.
Highest precipitation amounts are expected along the coastal
mountain slopes of San Bernardino County, especially near Mt.
Baldy. See the precipitation forecast map on our webpage and
social media pages for exact locations and amounts. Snow levels
will be above 7000-8000 ft with the main wave of precipitation. No
winter products are expected at this time.
...Storm Total Forecast Precip (in) Today-Sunday...
Deserts and Coast..........................0.05-0.20
San Diego and Southern Riverside Valleys...0.10-0.25
Inland Empire and Inland Orange County.....0.25-0.50
Mountains..................................0.40-1.50
...Storm Total Forecast Snowfall (in) Today-Sunday...
6500-7500 ft....Trace-2
7500-8500 ft....1-3
Above 8500 ft...3-5
Gusty north to northeast winds will develop over the mountains,
coastal mountain slopes and adjacent valleys and foothills early
Sunday through early Monday mainly in San Bernardino, Orange and
Riverside Counties. Strongest gusts of 50-70 mph are expected
along coastal mountain slopes and favored canyons. Offshore winds
and weak ridging building aloft will help high temperatures rise
to around 5 deg F above normal for Monday through Wednesday.
The next storm system looks to arrive late next week, however
models disagree on timing and precipitation amounts. Precipiation
amounts look to be light to moderate as of now, with snow levels
around 7000-7500 ft. Stay tuned for additional updates as details
come better together.
&&
.AVIATION...
101540Z...BKN-OVC stratus/fog within 10-15 sm of the coast, with
areas of 1/4-2 sm vis, bases 300-500 ft msl and tops of around 1000
ft msl will likely likely lift and gradually clear through 2100 UTC.
Morning marine layer inversion strength of 5 deg C. Elsewhere, other
than areas of 3-5 sm vis due to haze in the valleys, P6SM vis should
prevail with BKN-SCT clouds AOA 15000 ft msl. 2100-11/1500 UTC,
light showers gradually moving through the region from NW through
SE, with multiple BKN-OVC cloud decks developing within the 1500-
25000 ft msl layer over and west of the mountains, and within the
8000-25000 ft msl layer in the deserts, with areas of 2-5 sm vis due
to light showers, local vis AOB 1 sm due to moderate showers, and
mountain obscuration of coastal slopes.
After 11/0000 UTC, W to SW winds 15-25 kt with gusts 35-40 kt over
mountain ridges, through/below passes/canyons, along desert slopes
and into adjacent wind-favored desert areas will bring mod to
locally strong uddfs/llws over and E of the mountains.
&&
.MARINE...
A trough of low pressure moving through Southern California may
bring northwest winds of 15-20 kt with gusts to 25 kt to portions of
the outer waters Saturday. The winds and elevated swell could result
in hazardous conditions for small craft.
&&
.BEACHES...
A 7-8 ft/12-13 second west-northwest swell from 280 degrees will
likely bring high surf conditions (5-7 ft) to the beaches today and
Saturday, along with strong rip currents. A High Surf Advisory is in
effect through 8 pm Saturday for the Orange and San Diego county
beaches.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 8 PM PST Saturday for Orange County
Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...JJT
AVIATION/MARINE/BEACHES...HarrisonIn the hours before
Local storm report, Feb 10, 10:26 AM PST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1026 AM PST FRI FEB 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM DENSE FOG 9 W SANTEE 32.87N 117.14W
02/10/2017 SAN DIEGO CA ASOS
MIRAMAR MCAS AIRPORT ASOS REPORTED
VISIBILITIES OF A QUARTER MILE OR LESS 709
PM YESTERDAY EVENING TO 633 AM THIS MORNING
AND THEN AGAIN FROM 755 AM TO 855 AM THIS
MORNING.
0846 AM DENSE FOG 3 WSW CAMP PENDLETON NO 33.30N 117.36W
02/10/2017 SAN DIEGO CA ASOS
CAMP PENDLETON MARINE CORPS AIR STATION ASOS
REPORTED VISIBILITY OF A QUARTER MILE OR
LESS FROM 1256 AM TO 156 AM THIS MORNING AND
AGAIN FROM 756 AM TO 846 AM THIS MORNING.
0835 AM DENSE FOG 7 N SAN DIEGO 32.81N 117.14W
02/10/2017 SAN DIEGO CA ASOS
MONTGOMERY FIELD ASOS REPORTED VISIBILITIES
OF A QUARTER MILE FROM 753 PM TO 1238 AM
THIS MORNING AND AGAIN FROM 625 AM TO 835 AM
THIS MORNING.
0716 AM DENSE FOG CARLSBAD 33.13N 117.28W
02/10/2017 SAN DIEGO CA ASOS
MCCLELLAN-PALOMAR AIRPORT ASOS REPORTED
QUARTER MILE VISIBILITY FROM 653 PM
YESTERDAY EVENING TO 1239 AM THIS MORNING
AND AGAIN FROM 653 AM TO 716 AM THIS
MORNING.
0630 AM DENSE FOG 5 NNW SAN DIEGO 32.78N 117.21W
02/10/2017 SAN DIEGO CA PUBLIC
MEMBER OF PUBLIC REPORTS VISIBILITY OF A
QUARTER MILE OR LESS AT BAY PARK.
0616 AM DENSE FOG 7 SSE BONITA 32.57N 116.98W
02/10/2017 SAN DIEGO CA ASOS
BROWN FIELD MUNICIPAL AIRPORT ASOS REPORTED
VISIBILITY OF A QUARTER MILE FROM 9 PM
YESTERDAY EVENING TO 241 AM THIS MORNING AND
THEN FROM 353 AM TO 616 AM THIS MORNING.
0530 AM DENSE FOG 1 W LAGUNA HILLS 33.60N 117.74W
02/10/2017 ORANGE CA TRAINED SPOTTER
SPOTTER REPORTS DENSE FOG WITH ESTIMATED
VISIBILITY OF 200-225 YARDS IN ALISO VIEJO.
1030 PM DENSE FOG 6 NW CAMP PENDLETON SOU 33.28N 117.45W
02/09/2017 SAN DIEGO CA ASOS
MCOLF CAMP PENDLETON ASOS REPORTED
VISIBILITY OF A QUARTER MILE OR LESS FROM
1239 PM TO 1030 PM ON FEBRUARY 9.
&&
NWS SAN DIEGO CA
SHARRISOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 1:20 AM PST | High Surf Advisory | SGX | Orange, San Diego | 43 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.